Thyroid UK
87,575 members102,286 posts

Hashimotos?

Hi I am newly registered, I tested positive for lupus and my GP has put me on Levthyroxine due to possible Hashimotos. The reason my GP thinks this is due to the following symptoms - rashes on my neck, face and chest, bladder infections, IBS, depression, pelvic pain, hair on face and body, joint pains, trouble sleeping, dizziness, headaches, periods that come unexpectedly. All I want is to feel better and know what is happening to me. Advice would be welcome.

TSH 45 (0.2 - 4.2)

FT4 10.1 (12 - 22)

FT3 2.2 (3.1 - 6.8)

TPO ANTIBODY 904.5 (<34)

13 Replies
oldestnewest

Hi, I also think I may have Hashimoto’s as I have many of the same symptoms you describe but I also had a horrid bout of hives as my first major symptom. This is all new to me but I’m gathering information daily, the most important thing I have discovered is that the condition is complex and you must research and do what works for you. I wish you all the best

Reply

Hi and thanks Carlo. I had so many symptoms for very many years that I don't really know what has caused them. I too had hives but this was started after I drank cow's milk when I was 13 and before cow's milk was no problem to me at all! Also developed an allergy to latex at 23, shellfish when I was 24 and wool when I was 30.

I had chickenpox when I was 6/7 and then infantile eczema which has progressed into my thirties on and off.

Reply

This is a bit strange. If he thinks you have Hashi's, why doesn't he just test for it before putting you on levo? I've never heard of a doctor doing that before. In any case, you need to know if it's Hashi's, for all sorts of reasons. Did he even test your TSH, FT4 and FT3? If so, post your results and let's have a look. :)

Reply

TSH 45 (0.2 - 4.2)

FT4 10.1 (12 - 22)

FT3 2.2 (3.1 - 6.8)

TPO ANTIBODY 904.5 (<34)

Reply

Well, then, yes. You have very high antibodies, so there's no 'think' about it. You have Hashi's! And, you are very hypo with a TSH that high, and Frees under-range.

How much levo did he put you on? How long have you been taking it?

Your symptoms could very well be due to the Hashi's, but some of them could be due to low nutrient levels, caused by the Hashi's. So, you really ought to ask to have your vit D, vit B12, folate and ferritin tested.

1 like
Reply

Thanks I have been put on 25mcg Levo and I have been taking it since November 2017. I have had vitamins and minerals tested and despite supplementing I feel no better.

Reply

Oh wow! That's bad! 25 mcg is only half a starter dose. And, you should have been retested after six weeks, and your dose increase by 25 mcg. You must be very severely under-medicated.

The results are not always instantanious when you supplement nutrients. Especially not for someone as hypo as you are. So, why don't you post the results on here, and tell us exactly what how much you're taking, and maybe there's some adjustments we can make to help. :)

4 likes
Reply

I have Hashi’s and have similar symptoms to yours bar the obvious as I’m a male ... The Levo dose he has given you seems extremely low but I’m not as clued up as others on here. I’m wondering if self medicating on T3 would help you more? It has certainly helped me! My TSH is near on non-existent now so my defective Thyroid is being bypassed, no RT3 production and so on ... My symptoms have settled down quite considerably, not gone completely but much better ...

Reply

Thanks I was recommended T3 and endo took me off it

Reply

That’s because your Endo is nothing but a stinking coward so and so who only cares about his salary! We all say that these endo’s don’t know what they are talking about, on the contrary I believe they know exactly what their on about, know about conversion factors, Hashi’s, RT3, know full well some people would benefit from T3 treatment but due to T3 being a ‘Specialist prescribed medication’ only and that they get ‘pressured’ by the NHS to to prescribe it due to the absolute corrupt nature of Mercury Pharma’s dealings with the NHS which I ALSO believe they are fully aware of they would rather lie to you through their teeth to keep their ridiculous NHS salaries in their pockets! Go and read my opening post .. The Endo I went to see is nothing but a worthless coward piece of **** liar who claims to be a medical scientist BUT is willing to ignore and dismiss in-depth and far more advanced blood result data by saying ‘Some assays are diffetent’ Deliberately ignoring questions related to MP, and to a degree falsifying evidence of the dangers of T3 treatment by saying ‘In our experience T3&T4 treatment can do more harm than good and is not recommended’ without sharing a single bit of evidence to prove it! Speaking for I presume ‘other’ endo’s when using the term ‘in OUR experience’ and once again blaitantly ignoring requests for information on whom the ‘others’ are! I have said this many times ... The only regret I have is that I didn’t punch his teeth down his lieing coward throat at the end of my so called ‘appointment’ and happily dealt with the conciquences! Still makes my blood boil to hear on vapour to this day when I think about it!! I even had a diagnosis from an Endo at BH who said ‘If your on T4 you need to lower your dose, of your on T3 you need to higher your dose ... He blaitantly ignored this also and made NO COMMENT on it what so ever when formally asked in writing for his opinion on it!

Reply

You most definitely have Hashi's and are hypo. Most people feel best with a TSH at 1 or below. T4 needs to be mid range, with it being at the upper end of mid. T3 needs to be in the upper range. You may need to add T3 or take a dessicated thyroid med. Have her/him check your iron, vitamin D and adrenal. There are several Hashi/hypo groups on Facebook that can help you keep track and give advice. There is also a book and website "Stop the Thyroid Madness". It has helped many people get better. Hope this helps and you feel better soon. Educate yourself and you may have to educate your doctor☺

Reply

Thanks I had vitamins and minerals checked and I posted them

1 like
Reply

have you booked in to see your gp and ask for a retest? if not you need to do so, though i doubt very much your levels will have dropped much on that level of levo, but you need a retest doing to see where you are now and a dose increase would be my thoughts

Reply

You may also like...